MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC. MEDLINE; GOWN,SIRUS,NON REINFRCD,LARGE,SET IN SL

MEDLINE INDUSTRIES INC. MEDLINE; GOWN,SIRUS,NON REINFRCD,LARGE,SET IN SL
Model Number DYNJP2001S
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported dr.(b)(6) and i were removing strands as long as 2-3 centimeters that had made its way to implants, instruments, and even inside the brain.Then finally realized that it is coming from the new gowns that we are using." email received by facility representative, baylor university medical center, with additional information related to this reported incident.Reporter states, "fuzzy lint fibers have been noticed in a few of our neuro surgeries, both spine and crani." to-date the following information is what the reporting facility and initial reporter have provided.Reporter states,(b)(6) 2021 during a microdiscectomy of a (b)(6) year-old male patient lint fiber(s) had made its way into the surgical site.Reporter states, the fiber(s) were removed with a forceps.Reporter states, general anesthesia used during the procedure with no additional anesthesia required.No report of serious injury or follow-up care.Reporter states, gown samples are not available for return ("used gowns were disposed.").However, samples were received from same lot (b)(6) 2021.Root cause analysis is pending investigation.Due to the reported incident, medical intervention and in an abundance of caution, a medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported, a physician and technician were removing sterile surgical gown "strands as long as 2-3 centimeters that had made its way to implants, instruments, and even inside the brain.".
 
Additional Manufacturer Narrative
Changed/additional information added.D9 device available for evaluation -yes g6 type of report - follow-up.H2 if follow-up what type? additional information.Device evaluation.H3 device evaluated by manufacturer - yes, evaluation summary attached.H6 type of investigation- 4101, 4109, 4110, 4115.H5 investigation conclusion -zcd00006/unconfirmed defect h10 investigation report reads as follows: investigation summary: "04/02/2021, 08:30:12 cst: we received one each dynjp2001s with lot number 30520060056.We will review with division.We received an additional three each dynjp2001s with lot numbers 72520060120, 30520070079 and 32520060056.We will review with division.04/13/2021 07:47:03 cst: the samples that were returned were unused.Without the original sample and the foreign particulate, we are unable to confirm the issue.It is important to note that the spun bond fabric is manufactured with continuous filament fibers.There are very few fiber ends in this type of fabric construction that can cause small lint particles.Because of the extremely long fiber length, linting of spun bond fabrics is normally limited to wholesale fiber loss due to abrasion of the surface.Normal wear and bending of the fabric will generate very few loose particles.We have reviewed the complaint history and nonconformance for this item and no trends were identified relating to the reported issue.Correction to the lot number above, 32520060056 should be 30520060056.Okay to close.".
 
Event or Problem Description

Brand Name
MEDLINE
Common Device Name
GOWN,SIRUS,NON REINFRCD,LARGE,SET IN SL
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key11631047
Report Number1417592-2021-00056
Device Sequence Number3073195
Product Code FYA
UDI-Device Identifier10080196304660
UDI-Public10080196304660
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDYNJP2001S
Device Catalogue NumberDYNJP2001S
Device Lot Number30520060056
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2021
Initial Date Received by Manufacturer 03/23/2021
Supplement Date Received by Manufacturer03/23/2021
Initial Report FDA Received Date04/07/2021
Supplement Report FDA Received Date04/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR